Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Twisting operations and composite knots


Author: Masakazu Teragaito
Journal: Proc. Amer. Math. Soc. 123 (1995), 1623-1629
MSC: Primary 57M25
MathSciNet review: 1254855
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that a composite knot K in $ {S^3}$ can be changed to a trivial knot by 1/n-surgery along a trivial loop C. We show that $ \vert n\vert \leq 2$. Moreover, if there is a decomposing sphere of K which meets C in two points, then $ \vert n\vert \leq 1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1254855-X
PII: S 0002-9939(1995)1254855-X
Keywords: Knot, twisting
Article copyright: © Copyright 1995 American Mathematical Society